MAUDE Adverse Event Report: MEDSOURCE LABS LLC HENRY SCHEIN; SAFETY IV CATHETER 20G X 1

MEDSOURCE LABS LLC HENRY SCHEIN; SAFETY IV CATHETER 20G X 1
Model Number 5702589
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
While administering the iv, during insertion, the catheter broke off in the 22-year-old male patient's arm.
 
Additional Manufacturer Narrative
While administering the iv, during insertion, the catheter broke off in the 22 year old male patient's arm.Batch manufacturing records: the batch manufacturing records (bmr) for the reported batch were reviewed.No non-conformities related to the complaint were observed.Supplier verification: reports were verified for any supplier or raw material changes.No changes were incorporated in the process or material.Control samples: no non-conformities related to the reported complaint were observed during the visual inspection and functional testing of the control samples of (b)(6), safety iv cannula with catheter & without small wings & without injection port - 20g.The following tests were performed on the control samples to investigate the reported complaint: visual inspection: no visual defects observed.Gripping of needle with catheter: fine and smooth.Pull test of the catheter: observed within the specification.Leakage test: no leakage observed.Possible root causes per production team: manufacturing defect: may be due to improper inspection of the product.The fitment of catheter may not be appropriate with the hub.The strength (pull force) of the catheter may not be as per the specification/requirement.User error: device may have not been handled according to the manufacturer's instructions.Catheter may have been damaged/deformed due to multiple insertion attempts by the clinician.

Brand Name
HENRY SCHEIN
Common Device Name
SAFETY IV CATHETER 20G X 1
Manufacturer (Section D)
MEDSOURCE LABS LLC
8600 shelby ct suite 100
chanhassen MN 55317
MDR Report Key22038584
Report Number3003674698-2025-00933
Device Sequence Number8123403
Product Code FOZ
UDI-Device Identifier10304040151980
UDI-Public10304040151980
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K161779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5702589
Device Catalogue Number5702589
Device Lot Number40709/0428
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR
Patient SexMale